Alert archive / Oklahoma / River Flood Warnings in 2017
River Flood Warning 46, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Apr 30, 2017, 10:40 AM CDT for Cherokee County, Delaware County, Oklahoma. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2017, 10:40 AM CDT (15:40 UTC)
- Expired
- Apr 30, 2017, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cherokee County, OK, Delaware County, OK
The radar
The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint Creek (OK) near Kansas (KNSO2). The gauge peaked at 18.31 ft at Apr 29, 2017, 2:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
481 WGUS44 KTSA 301540 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 1040 AM CDT Sun Apr 30 2017 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Flint Creek near Kansas affecting Cherokee and Delaware Counties. OKC021-041-302340- /O.NEW.KTSA.FL.W.0046.170430T1540Z-170501T0300Z/ /KNSO2.1.ER.170430T1350Z.170430T1800Z.170430T2100Z.NO/ 1040 AM CDT Sun Apr 30 2017 The National Weather Service in Tulsa has issued a * Flood Warning for The Flint Creek near Kansas * until this evening, or until the warning is cancelled. * At 10:30 AM Sunday, the stage was 11.85 feet. * Flood stage is 11.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Flint Creek near Kansas will continue rising to near 12.4 feet this afternoon. The river will fall below flood stage late this afternoon. * Impact...At 13.0 feet, moderate flooding occurs from Fidlers Bend to Chewey Bridge. Floating the Illinois River is unsafe. Permanent campgrounds and a few cabins may become isolated by high water. && LAT...LON 3630 9461 3620 9456 3607 9482 3619 9483 $$
1 follow-up statement
355 WGUS84 KTSA 302021 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 321 PM CDT Sun Apr 30 2017 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Flint Creek near Kansas affecting Cherokee and Delaware Counties. Baron Fork River at Eldon affecting Cherokee County. OKC021-041-302051- /O.CAN.KTSA.FL.W.0046.000000T0000Z-170501T0300Z/ /KNSO2.1.ER.170430T1350Z.170430T1530Z.170430T1757Z.NO/ 321 PM CDT Sun Apr 30 2017 The Flood Warning is cancelled for The Flint Creek near Kansas. * At 2:30 PM Sunday, the stage was 9.75 feet. * Flood stage is 11.0 feet. * The river fell below flood stage this afternoon. * Forecast...The Flint Creek near Kansas will continue falling and remain below flood stage. * Impact...At 11.0 feet, minor flooding occurs from Fidlers Bend to Chewey Bridge. Permanent campgrounds and farmlands are affected. Turbulence makes the river unsafe for floating. && LAT...LON 3630 9461 3620 9456 3607 9482 3619 9483 $$ OKC021-302051- /O.CAN.KTSA.FL.W.0027.000000T0000Z-170501T0204Z/ /ELDO2.3.ER.170430T0650Z.170430T0930Z.170430T1514Z.NO/ 321 PM CDT Sun Apr 30 2017 The Flood Warning is cancelled for The Baron Fork River at Eldon. * At 2:30 PM Sunday, the stage was 13.60 feet. * Flood stage is 18.0 feet. * The river fell below flood stage late this morning. * Forecast...The Baron Fork River at Eldon will continue falling and remain below flood stage. && LAT...LON 3594 9490 3594 9477 3578 9481 3578 9493 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 30, 10:22 AM CDT, 18 minutes earlier.
Area forecast discussion, Apr 30, 10:22 AM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1022 AM CDT Sun Apr 30 2017
...UPDATE...
.DISCUSSION...
At mid morning...an upper level low located over Northwest
Oklahoma and Southwest Kansas continued to lift northeast into the
Central Plains. At the same time...an associated cold front had
swept through Eastern Oklahoma and Northwest Arkansas...finally
pushing most of the rain/storms into Central Arkansas and
Southern Missouri. Behind the frontal boundary...cooler
temperatures with mostly cloudy and breezy southwesterly winds
were observed over the region.
Through this afternoon...the upper low is progged to lift into
Eastern Kansas. In response...some scattered light rain showers
could push back into the CWA as the upper low moves through the
region. The chances look to be mainly across Northeast Oklahoma
into Northwest Arkansas...with any additional QPF expected to be
light and exit the CWA by this evening. Have adjusted pops
slightly through this afternoon based on current trends and latest
short term model solutions.
Wind gusts should continue to increase across the region as the
upper low moves through the region this afternoon and remain
breezy into the overnight hours before the upper level trof axis
pushes off to the east. Gusts in the 30 to around 40 mph range
continue to look possible as gusts in the 20 to 30 mph range have
already been observed. Thus...will continue the wind advisory as
is. These winds along with mostly cloudy conditions should keep
temperatures from warming very much with highs in the 50s to low
60s possible this afternoon. Have made minor tweaks to temps/winds
to account for current trends. Otherwise...ongoing forecast seems
to be handling well at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 54 43 71 49 / 30 10 0 0
FSM 60 45 72 50 / 20 10 0 0
MLC 57 44 74 51 / 10 0 0 0
BVO 52 42 70 45 / 30 20 0 0
FYV 56 42 66 48 / 20 10 0 0
BYV 61 43 64 49 / 20 20 10 0
MKO 55 43 70 49 / 20 10 0 0
MIO 55 42 66 46 / 30 20 0 0
F10 55 43 72 50 / 20 10 0 0
HHW 61 45 75 53 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 9 PM CDT this evening for OKZ049-053>076.
AR...Wind Advisory until 9 PM CDT this evening for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...20
LONG TERM....18Hazardous weather outlook, Apr 30, 5:00 AM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 AM CDT Sun Apr 30 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 AM CDT Sun Apr 30 2017 ...THE HEAVY RAINS HAVE ENDED, BUT DANGEROUS AREAL AND RIVER FLOODING WILL CONTINUE... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. AREAL/RIVER FLOOD. RISK...Significant. AREA...northeast Oklahoma and far northwest Arkansas. ONSET...ongoing. SIGNIFICANT WINDS. RISK...Elevated. AREA...eastern Oklahoma and northwest Arkansas. ONSET...around midday. DISCUSSION... The heavy rains have ended over the region. However, widespread heavy rainfall fell across northeast Oklahoma and northwest Arkansas this weekend. This heavy rainfall will continue to cause dangerous river and areal flooding thru the weekend. A strong low pressure system over the Plains will bring strong wind gusts to near 40 mph later today. The winds are not expected to subside until mid evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...High Wind Potential. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY and THURSDAY...Thunderstorm Potential. FRIDAY and SATURDAY...No Hazards. EXTENDED DISCUSSION... Another storm system will bring thunderstorm potential to the region Tuesday night into Wednesday. Instability will be limited across much of the region, and this will negate a severe weather risk. However, a swath of locally heavy rain is expected to fall across northeast Oklahoma and northwest Arkansas, on areas already hard hit by the weekend rains. Some additional flooding is possible. Another strong upper system will dive down over the lower to mid Mississippi valley on Thursday. Cold temps aloft will support the potential for afternoon thunderstorms over far eastern Oklahoma into western Arkansas. Severe weather is not expected. weather.gov/tulsa Contains additional information. Lacy
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee, Pittsburg | 35 min |
| Apr 29, 7:12 PM CDT | Special Weather Statement | TSA | Cherokee | 48 min |
| Apr 29, 7:32 PM CDT | Special Weather Statement | TSA | Haskell, Muskogee | 28 min |
| Apr 29, 7:39 PM CDT | Special Weather Statement | TSA | Nowata | 51 min |
| Apr 29, 7:45 PM CDT | Special Weather Statement | TSA | McIntosh | 30 min |
| Apr 29, 7:54 PM CDT | Special Weather Statement | TSA | Muskogee | 36 min |
| Apr 29, 8:04 PM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee, Osage, Pawnee, Tulsa | 4 hr |
| Apr 29, 8:04 PM CDT | Special Weather Statement | TSA | Okfuskee | 26 min |
| Apr 29, 8:07 PM CDT | Special Weather Statement | TSA | Okmulgee | 23 min |
| Apr 29, 8:20 PM CDT | Special Weather Statement | TSA | Wagoner | 25 min |
| Apr 29, 9:13 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| Apr 29, 9:42 PM CDT | Special Weather Statement | TSA | Choctaw | 18 min |
| Apr 29, 11:09 PM CDT | Areal Flood Warning | TSA | Creek, Okfuskee, Okmulgee, Osage, Pawnee, Tulsa | 36 hr |
| Apr 29, 11:17 PM CDT | Areal Flood Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg, Sequoyah | 36 hr |
| Apr 29, 11:25 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Muskogee and 4 more | 36 hr |
| Apr 30, 3:02 AM CDT | River Flood Warning | TSA | Nowata | 53 hr |
| Apr 30, 4:11 AM CDT | Wind Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 17 hr |
| Apr 30, 7:35 AM CDT | Flash Flood Warning | TSA | Delaware, Mayes | 4 days |
| Apr 30, 7:46 AM CDT | Flash Flood Warning | TSA | Mayes | 5 days |
Nearby
River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.